MAUDE Adverse Event Report: BALT USA PRESTIGE COIL SYSTEM

BALT USA PRESTIGE COIL SYSTEM
Model Number PRES1865CPKPLT
Medical Device Problem Codes Migration (4003); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Balt usa reference #(b)(4).Investigation pending return of suspected device.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "when placing the 7th coil in a splenic artery aneurysm (18x65), the coil backed out of the aneurysm and began coiling in the inflow vessel.The physician continued to advance the coil into the vessel, but then decided to pull the coil back into the microcatheter (progreat alpha 2.8->2.0) and try to regain access into the aneurysm to finish packing it.When the physician was retracting the coil, he announced that it was no longer attached.He then tried to snare the coil and it broke, distal to the catheter in the splentic.He then began to pull the winding of the coil.We tried for hours to snare." incident report form submitted for this complaint indicates that no patient injury was sustained.
 
Additional Manufacturer Narrative
Balt usa reference: #(b)(4).An evaluation of the actual complaint sample could not be performed as device was unavailable to be return.The physical device was not available for analysis following three requests from the quality team, therefore the investigation will proceed without the device being returned.If the device becomes available in the future, the complaint file will be revisited and the investigation results updated accordingly.Based on the provided information, root cause could not be definitively determined.Lack of device return prevented deeper evaluation of the reported issue.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f230700620 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "when placing the 7th coil in a splenic artery aneurysm (18x65), the coil backed out of the aneurysm and began coiling in the inflow vessel.The physician continued to advance the coil into the vessel, but then decided to pull the coil back into the microcatheter (progreat alpha 2.8--]>2.0) and try to regain access into the aneurysm to finish packing it.When the physcian was retracting the coil, he announced that it was no longer attached.He then tried to snare the coil and it broke, distal to the catheter in the splentic.He then began to pull the winding of the coil.We tried for hours to snare.".Update 25mar2024 - additional information received from the issuer: "1.Did the procedure involve tortuous anatomy? yes, it was a very tortuous splenic artery.2.Can you confirm if a unit will be return? (form checked off both yes and no).Yes, i can return the portion that was removed as the coil unraveled.3.Can you confirm if the supplemental accessories will be returned? (microcatheter, etc) if so, it would be appreciated.No.4.How did the procedure conclude? the coil was able to be broken at the origin of the splenic artery and a plug was placed to keep the rest of the coil in place.".Incident report form submitted for this complaint indicates that no patient injury was sustained.

Brand Name
PRESTIGE COIL SYSTEM
Common Device Name
PRESTIGE
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
david vu
29 parker
irvine, CA 92618
9497881443
MDR Report Key18942032
Report Number3014162263-2024-00010
Device Sequence Number12820021
Product Code KRD
UDI-Device Identifier00810068567793
UDI-Public(01)00810068567793(11)230722(17)280722(10)F230700620
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K200030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPRES1865CPKPLT
Device Lot NumberF230700620
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2024
Supplement Date Received by Manufacturer02/19/2024
Initial Report FDA Received Date03/20/2024
Supplement Report FDA Received Date10/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown